MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3520
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Investigation results: device analysis findings: device evaluated by manufacturer: the device was returned for analysis.The device returned with the burr catheter loaded on it and it cannot be removed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Also, the spring tip was observed bent and stretched.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to procedure.Based on the reported issue of guidewire burr stuck on wire.Analysis of the returned device concluded that the burr catheter returned stuck on the rotawire.This kind of failure can be attributable to the interaction between the rotapro and rotawire, as well as procedural factors such as handling or technique at the moment to manipulate both devices, causing the observed failure.To conclude, regarding the bending and stretching of the spring tip.These kinds of failures can be also attributable to procedural factors such as handling or technique at the moment to manipulate the device, since the spring tip is a sensitive part, and any pressure or force applied to it can result in damages, such as the observed during the product analysis.Therefore, adverse event related to procedure is selected as the cause code for these failures.
 
Event or Problem Description
It was reported that the guidewire and burr were stuck together.The 95% stenosed target lesion was located in a moderately tortuous and moderately calcified left anterior descending artery (lad).A 330cm rotawire and 1.25mm rotalink burr were used for rotational atherectomy.During the procedure, it was noted that the guide wire and burr were stuck together and the rotation speed only reached 153000 rpm despite a speed setting of 160000 rpm.The burr and wire were removed as one unit.The procedure was completed with another of same device.There were no complications reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6).E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the guidewire and burr were stuck together.The 95% stenosed target lesion was located in a moderately tortuous and moderately calcified left anterior descending artery (lad).A 330cm rotawire and 1.25mm rotalink burr were used for rotational atherectomy.During the procedure, it was noted that the guide wire and burr were stuck together and the rotation speed only reached 153000 rpm from its set speed of 160000 rpm.The burr and wire were normally removed as one unit.The procedure was completed with another of same device.There were no complications reported, and the patient was stable post procedure.

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24279785
Report Number2124215-2026-06858
Device Sequence Number9927260
Product Code MCX
UDI-Device Identifier08714729195566
UDI-Public(01)08714729195566(17)270512(10)36492295
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3520
Device Catalogue Number3520
Device Lot Number0036492295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight54 KG